MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400802X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17725238 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the right upper lobe was dilated, the pressure of the powerflex pro 8mm2cm 135 was between 8-10atm, before use, the filling liquid ratio was normal saline, and the filling speed was injected slowly.When dilated, the liquid turned red, slightly pink, took the balloon out the body, filled the balloon again and found that the liquid was also light red, suspected of rupture of the balloon.There were no reported patient injuries.The calcification of the lesion site was not obvious.The device was stored in the cath lab for one month.The device was stored, handled and prepped per the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.The contrast to saline brand was 1:1.The same indeflator was used successfully with other devices.The balloon catheter was removed intact.The target lesion was the right upper bronchus.There was a scar with stenosis and ulcerative necrosis.There was no vessel tortuosity/angulation.There was sixty percent stenosis.The device was not used for a chronic total occlusion.The device will be returned for analysis.
 
Additional Manufacturer Narrative
The pressure of the powerflex pro 8mm x 2cm x 135 was between eight-ten atm.Before use, the filling liquid ratio was normal saline, and the filling speed was injected slowly.When dilated, the liquid turned red, slightly pink.The balloon was removed from the body, the balloon was inflated again, and the liquid was noted to be light red a rupture of the balloon was suspected.There were no reported patient injuries.The target lesion was the right upper bronchus.There was a scar with stenosis and ulcerative necrosis.There was no vessel tortuosity/angulation.There was sixty percent stenosis.The device was not used for a chronic total occlusion.The calcification of the lesion site was not obvious.The device was stored in the cath lab for one month.The device was stored, handled and prepped normally, i.E.Maintaining negative pressure per the instructions for use (ifu).There was no difficulty removing the product from the hoop, the protective balloon cover, the stylet or any of the sterile packaging components.The contrast to saline brand was 1:1.The same indeflator was used successfully with other devices.The balloon catheter was removed intact.One product was returned for analysis.A non-sterile powerflex pro 8mm x 2cm x 135 was returned.Per visual analysis, the balloon was coiled inside a plastic bag and appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed on the balloon¿s distal area.Sem analysis revealed the balloon burst was caused by a rupture on the balloon surface.There were no anomalies noted to the inner surface of the balloon adjacent to the rupture.The outer surface presented evidence of bulged/peeled off material, elongations and scratch marks adjacent to the balloon rupture.This type of damage is commonly caused during the interaction of the balloon material with a sharp object or mechanical damage.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17725238 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ was confirmed through analysis of the returned device.The exact cause of the burst could not be determined.Based on the information available for review, vessel characteristics of stenosis and ulcerative necrosis, may have contributed to the reported event.Analysis revealed scratch marks and bulged/peeled off material, elongations and scratch marks adjacent to the balloon rupture on the outer surface of the balloon.It appears the balloon material near the rupture was torn with a sharp object from the outside of the balloon.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM2CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9191995
Report Number9616099-2019-03277
Device Sequence Number16794170
Product Code LIT
UDI-Device Identifier20705032059784
UDI-Public20705032059784
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number4400802X
Device Lot Number17725238
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Initial Date Received by Manufacturer 09/17/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date10/15/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight60